Alert archive / North Dakota / Tornado Warnings in 2022

Tornado Warning 3, NWS Bismarck, ND

June 13, 2022Pierce County, Sheridan County, Wells County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 13, 2022, 9:53 PM CDT for Pierce County, Sheridan County, Wells County, North Dakota. It was in force for 37 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2022, 9:53 PM CDT (02:53 UTC)
Expired
Jun 13, 2022, 10:30 PM CDT
In force
37 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Pierce County, ND, Sheridan County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 96 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:55 PM CDTTSTM WND DMGMartin, NDMULTIPLE TREES WERE UPROOTED OR SEVERELY DAMAGED IN MARTIN AND THE SURROUNDING AREA. ONE TREE FELL ONTO A STRUCTURE, BREAKING THROUGH THE ROOF AND EAVES.
Jun 13, 10:02 PM CDTHAIL 0.7Martin, ND
Jun 13, 10:09 PM CDTTSTM WND DMGHarvey, ND10 INCH IN DIAMETER APPLE TREE SNAPPED. RADAR ESTIMATED TIME - REPORT RELAYED VIA SOCIAL MEDIA.
Jun 13, 10:09 PM CDTTSTM WND GST 60Harvey, NDRADAR ESTIMATED TIME.
Jun 13, 10:12 PM CDTTSTM WND GST 593 Sse Harvey, NDNDAWN STATION HARVEY 2SW. SUSTAINED AT 43 MPH.
Jun 13, 10:15 PM CDTTSTM WND DMG2 Ne Harvey, NDSEVEN EVERGREEN TREES WERE UPROOTED AT THE HARVEY GOLF COURSE.
Jun 13, 10:16 PM CDTHAIL 1Harvey, ND
Jun 13, 10:20 PM CDTHAIL 14 Se Martin, NDPICTURES SUBMITTED VIA FACEBOOK SHOWING ESTIMATED QUARTER SIZED HAIL. REPORTER ALSO ESTIMATED 60 MPH WIND GUSTS AND 1.30 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted.

107 
WFUS53 KBIS 140253
TORBIS
NDC069-083-103-140330-
/O.NEW.KBIS.TO.W.0003.220614T0253Z-220614T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
953 PM CDT Mon Jun 13 2022

The National Weather Service in Bismarck has issued a

* Tornado Warning for...
  Northwestern Wells County in south central North Dakota...
  Northeastern Sheridan County in south central North Dakota...
  South central Pierce County in north central North Dakota...

* Until 1030 PM CDT.
    
* At 953 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Martin, or 7 miles west of Harvey, moving
  northeast at 40 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Harvey around 1000 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Heimdal, Wellsburg and Selz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4785 9981 4785 9957 4775 9953 4770 10016
      4784 10022 4802 9984 4802 9981
TIME...MOT...LOC 0253Z 242DEG 34KT 4781 10008 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

CJS
3 follow-up statements
812 
WWUS53 KBIS 140308
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1008 PM CDT Mon Jun 13 2022

NDC083-140317-
/O.CAN.KBIS.TO.W.0003.000000T0000Z-220614T0330Z/
Sheridan ND-
1008 PM CDT Mon Jun 13 2022

...THE TORNADO WARNING FOR NORTHEASTERN SHERIDAN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and north central North Dakota.

LAT...LON 4802 9981 4785 9981 4785 9957 4775 9953
      4771 9997 4784 10007 4785 10007 4788 10010
      4802 9984
TIME...MOT...LOC 0307Z 245DEG 25KT 4784 9993 

$$

NDC069-103-140330-
/O.CON.KBIS.TO.W.0003.000000T0000Z-220614T0330Z/
Wells ND-Pierce ND-
1008 PM CDT Mon Jun 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHWESTERN WELLS AND SOUTH CENTRAL PIERCE COUNTIES...
    
At 1007 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Harvey, moving northeast at 30 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Wells and south central Pierce Counties, including the
following locations... Heimdal, Wellsburg and Selz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4802 9981 4785 9981 4785 9957 4775 9953
      4771 9997 4784 10007 4785 10007 4788 10010
      4802 9984
TIME...MOT...LOC 0307Z 245DEG 25KT 4784 9993 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

HARGROVE
771 
WWUS53 KBIS 140319
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1019 PM CDT Mon Jun 13 2022

NDC069-103-140330-
/O.CON.KBIS.TO.W.0003.000000T0000Z-220614T0330Z/
Wells ND-Pierce ND-
1019 PM CDT Mon Jun 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTH
CENTRAL WELLS AND SOUTHERN PIERCE COUNTIES...
    
At 1019 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles north of Fessenden, or 11 miles east of Harvey,
moving east at 35 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Heimdal and Wellsburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4796 9981 4785 9981 4785 9957 4775 9953
      4773 9980 4792 9991
TIME...MOT...LOC 0319Z 257DEG 31KT 4779 9970 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

HARGROVE
437 
WWUS53 KBIS 140330
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1030 PM CDT Mon Jun 13 2022

NDC069-103-140340-
/O.EXP.KBIS.TO.W.0003.000000T0000Z-220614T0330Z/
Wells ND-Pierce ND-
1030 PM CDT Mon Jun 13 2022

...THE TORNADO WARNING FOR NORTH CENTRAL WELLS AND SOUTHERN PIERCE
COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.  However small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and north central North Dakota.

LAT...LON 4796 9981 4785 9981 4785 9957 4775 9953
      4773 9980 4792 9991
TIME...MOT...LOC 0330Z 242DEG 34KT 4784 9957 

$$

HARGROVE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 13, 9:13 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 13, 9:13 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
913 PM CDT Mon Jun 13 2022

.UPDATE...
Issued at 913 PM CDT Mon Jun 13 2022

A line of thunderstorms persists down central North Dakota with
additional storms moving into southwestern ND from South Dakota. A
few severe storms continue along this line. View mesoscale
discussion below for more details on the continuing severe weather
threat.

Otherwise, the main updates at this time were to reduce cloud
cover over south central parts of the state east of the Missouri
River. Also adjusted PoPs slightly over the next few hours for
north central and southwestern parts of the state.

&&

.MESOSCALE DISCUSSION...
Issued at 758 PM CDT Mon Jun 13 2022

A focused corridor of damaging wind gusts of 60 to 70+ mph along
with the potential for a tornado is expected over north central ND
through about 10 pm CDT.

A linear convective system continues to evolve from Minot south
to Lake Sakakawea as of 0045 UTC, though embedded supercells are
also being observed owing to strong low- and deep-layer shear.
Surface pressure falls have become focused downstream of this
convection, fostering favorable gust-front convergence with the
growing cold pool. The environment ahead of the storms appears
to be quite favorable for damaging winds, with 0-3-km bulk shear
on the order of 30-40 kt and DCAPE around 1000 J/kg. Low-level
shear is strong -- likely stronger than SPC and other RAP-based
objective analysis suggests -- with 0-1-km SRH on the order of 200
m2/s2 per recent KMBX VWP data and the 00 UTC Bismarck RAOB. This
suggests a tornado could also occur with these storms, including
with line-embedded supercells. Forward-propagating Corfidi vectors
suggest the line will likely accelerate significantly the next 60
minutes, as well, and this combined with the environmental setting
suggests 70+ mph gusts are possible where the cold pool is most
balanced. One limiting factor that could lead to an outcome with
less wind would be weak low-level lapse rates, though.

Otherwise, satellite trends suggest convective attempts over south
central ND and north central SD along the warm frontal zone have
generally failed, so the potential for convection over southern ND
will likely wait to increase until late evening. That said, warm
air advection and the southward extent of the gust front with the
linear complex of storms over north central ND could foster at
least isolated convective development as far south as about I-94
in an environment conditionally favorable for supercells prior to
03 UTC, as well.

&&

UPDATE Issued at 653 PM CDT Mon Jun 13 2022

Showers and thunderstorms have developed in parts of western
North Dakota and are moving to the northeast. Some of these
storms have become severe. Additional severe weather is expected
tonight and a Severe Thunderstorm Watch has been issued for much
of western and central North Dakota. See mesoscale discussion
below for more details on the environment and severe potential for
the remainder of this afternoon and evening.

&&

.MESOSCALE DISCUSSION...
Issued at 653 PM CDT Mon Jun 13 2022

The risk of severe storms is gradually increasing over western and
especially central ND, which is a trend that will continue this
evening, but confidence in specific outcomes remains modest at
best.

As of 23 UTC, a surface trough marked by a shift from easterly to
northerly low-level winds is supporting convection from eastern
MT into western ND. This convection is occurring in an environment
characterized by weak to moderate bouyancy and weak midlevel
lapse rates, but strong effective shear. This likely led to the
somewhat restrained intensification of the storms over western ND
the last few hours, but the convection is gradually moving into a
setting of slightly higher MLCAPE near 1500 J/kg, and storm
mergers such as the one that occurred around Grassy Butte earlier
could continue to generate wider updrafts in favor of severe risk.
Large hail is the most likely hazard with these storms, though as
they propagate into central ND through early evening some risk of
damaging winds will likely occur as well given increasing DCAPE
with east- and northeastward extent. Additional development ahead
of this wind shift and beneath slow height falls aloft will favor
other scattered storm development from western into central ND in
the next few hours, too.

Meanwhile, a warm frontal zone extends roughly from Sioux County
eastward toward Emmons, McIntosh, and Dickey Counties. Visible
satellite imagery has revealed several attempts at convective
initiation along this zone, with orphan anvils indicative of at
least some residual capping. Rich low-level moisture with surface
dewpoints of 70-74 F and steep midlevel lapse rates are yielding
strong to extreme MLCAPE in the face of strong shear, including
curved low-level hodographs in favor of right-moving supercells in
this environment. However, model soundings suggest uncertainty in
the magnitude of residual capping, and the most recent visible
satellite imagery suggests less-persistent agitation and orphan
anvil generation along this zone compared to 60 minutes ago. Thus,
this represents a highly conditional potential for supercells
that remains uncertain.

&&

.SHORT TERM...(Today through Tonight)
Issued at 245 PM CDT Mon Jun 13 2022

Forecast highlights in the short term period will be the potential
for strong to severe convection now through early Tuesday morning.

Currently, strong southwesterly flow aloft with broad ridging to
our east and an upper level low over western Montana. Abundant
cloud cover across much of western and central North Dakota this
afternoon, with rich boundary layer moisture in place along with
an easterly upslope flow regime and lots of mid level alto-cu
given the robust elevated instability. 18Z sounding verified
BUFKIT model soundings, indicating a stout low level inversion in
place roughly from 900-800mb. Would take several more degrees of
heating to break this inversion, which is unlikely given the
easterly winds and amount of cloud cover. Within the alto-cu
field, some agitation is observed, though unimpressive mid level
lapse rates currently prevented much from developing outside of a
few light showers. Any additional forcing, say associated with any
subtle mid level wave lifting through, could trigger a storm or
two, as some CAMs suggest between 20-22Z. Will maintain chance
afternoon POPs for this potential, and will keep severe wording in
the forecast after 21Z given the projected MUCAPE and already
ample 0-6km and 0-8km shear.

Primary forcing will arrive later today/early this evening as the
upper low continues to approach our west, driving a frontal
boundary/sfc trough into the western Dakotas. These features
continue to move east through tonight, setting the region up for
widespread showers and thunderstorms from later today and through
much of tonight and into early Tuesday morning. Some of these
storms will be possibly severe with large hail (initially),
damaging wind, and the potential for heavy rainfall. The large
hail threat would be with any more discrete activity, then
transitioning to more of a wind threat as storms become more
linear/multi-clustered, given the bulk shear vectors are more or
less parallel with the eastward moving boundary. The heavy rain
threat will mainly be over the eastern third of ND where the sfc
boundary stalls overnight through Tuesday AM. Lingering strong
convection possible after sunrise Tue morning over the James
Valley, though MUCAPE really winds down there between 12-15Z.

There remains plenty of uncertainty for severe given the cloud
cover currently about, the low level inversion, and where
convection initiates. Think we'll see a few severe storms, but the
overall coverage of severe weather could be minimized if the main
forcing takes longer to get here, along with other factors such
as decreasing instability from west to east tonight. At any rate,
most areas should see decent rainfall, with 30 hour total QPF
ranging from a quarter of an inch up to one inch. Higher amounts
may occur under any heavier storm.

.LONG TERM...(Tuesday through Monday)
Issued at 245 PM CDT Mon Jun 13 2022

Stacked low pressure will slowly move east across the southern
Prairie Provinces of Saskatchewan and Manitoba Tuesday and
Wednesday, before moving farther to the east to north of the
Great Lakes region by Thursday. Resultant weather across the
Northern Plains will be cooler temperatures in the 60s to low 70s
both Tue and Wed, along with windy conditions and daily chances
for showers or a few thunderstorms. The strongest winds are still
expected on Wednesday when the upper low swings across the state
and the stronger pressure gradient and best unidirectional wind
profile will be in place across western and central ND. Wind
headlines are likely, and will address that period once we get
through the severe weather potential after tonight. Thursday may
need wind headlines as well, but is more marginal.

As the upper low moves off to the east, an upper level ridge will
build east into the Northern High Plains region Thursday, then
strengthens and moves over the Great Plains Friday into Saturday.
Mainly dry conditions will result, along with temperatures ramping
up for the weekend (Thu highs in the 70s trend warmer with highs
well into the 90s by Saturday). Potential is there on Saturday
for a few locations to reach triple digits, especially if we get
strong mixing during the afternoon. Ridge will slowly move east on
Sunday, though we remain hot with NBM guidance remaining well
into the 90s central and east (again potential for 100), though a
tad cooler west.

While we should remain mainly dry Thu-Sun, we shouldn't rule out
the potential for a stray storm if any embedded wave moves through
the ridge, or nighttime convection associated with a nocturnal
low level jet (which the GFS does hint at this weekend).

Ridge shifts farther east early next week, with southwest flow
aloft developing for our region. This typically puts our area in a
more active weather pattern and will result in temperatures
trending cooler.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 653 PM CDT Mon Jun 13 2022

The main concern is the potential for thunderstorms, some of which
may become strong to severe, during the remainder of this
afternoon through. Presently, a cluster of thunderstorms are
moving northeast towards KMOT and may reach the terminal within
the next hour. A severe storm or two impacting KMOT is not out of
the question within the next couple hours. Most sites will see
MVFR ceilings at times with the potential for ceilings and
visibilities to drop down to IFR levels while showers and
thunderstorms are occurring. Erratic winds are also expected
during any thunderstorms that occur.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Telken
MESOSCALE...CJS
SHORT TERM...NH
LONG TERM...NH
AVIATION...Telken
Hazardous weather outlook, Jun 13, 9:32 PM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
932 PM CDT Mon Jun 13 2022

NDZ004-005-012-013-019>023-025-033>037-041-042-044>048-050-051-
150245-
Bottineau-Rolette-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-
Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger-
Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
932 PM CDT Mon Jun 13 2022 /832 PM MDT Mon Jun 13 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

Scattered thunderstorms are expected today and tonight. Some
storms could become severe with large hail to the size of golf
balls and damaging wind gusts to 70 mph, especially during the
evening and overnight hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong westerly winds are expected on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail and damaging winds.

NDZ001>003-009>011-017-018-031-032-040-043-150245-
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Golden Valley-Billings-Slope-Bowman-
932 PM CDT Mon Jun 13 2022 /832 PM MDT Mon Jun 13 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

Scattered thunderstorms are expected today and tonight. Severe
weather is unlikely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong westerly winds are expected on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Telken

In the hours before

Special weather statement, Jun 13, 5:38 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Bismarck ND
538 PM CDT Mon Jun 13 2022

NDZ017-018-032-132315-
McKenzie ND-Billings ND-Dunn ND-
538 PM CDT Mon Jun 13 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DUNN,
NORTHEASTERN BILLINGS AND SOUTH CENTRAL MCKENZIE COUNTIES THROUGH 615
PM CDT/515 PM MDT/...

At 537 PM CDT/437 PM MDT/, a strong thunderstorm was located near
Grassy Butte, or 19 miles west of Killdeer, moving northeast at 45
mph.

HAZARD...Wind gusts to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Dunn,
northeastern Billings and south central McKenzie Counties, including
the following locations... Oakdale and Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4785 10310 4738 10256 4706 10334 4746 10342
TIME...MOT...LOC 2237Z 228DEG 41KT 4735 10317

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

HARGROVE
Local storm report, Jun 13, 6:10 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
610 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HEAVY RAIN       2 SW GRASSY BUTTE       47.38N 103.28W
06/13/2022  M1.25 INCH       MCKENZIE           ND   CO-OP OBSERVER

&&

JJA
Special weather statement, Jun 13, 7:02 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Bismarck ND
702 PM CDT Mon Jun 13 2022

NDZ010-019-021-140030-
Mountrail ND-Mercer ND-McLean ND-
702 PM CDT Mon Jun 13 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MCLEAN,
SOUTHEASTERN MOUNTRAIL AND NORTHWESTERN MERCER COUNTIES THROUGH 730
PM CDT...

At 701 PM CDT, a strong thunderstorm was located near Indian Hills
Recreation Area, or 30 miles northwest of Beulah, moving northeast at
40 mph.

HAZARD...Wind gusts to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Roseglen around 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Sakakawea, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central, north central and northwestern North Dakota.

&&

LAT...LON 4794 10195 4787 10187 4785 10187 4785 10184
      4763 10158 4744 10213 4762 10223
TIME...MOT...LOC 0001Z 217DEG 36KT 4765 10209

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

HARGROVE
Local storm report, Jun 13, 7:37 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND GST     5 NNW EMMET             47.71N 101.68W
06/13/2022  M64 MPH          MCLEAN             ND   MESONET

            NDAWN STATION GARRISON 13NW. SUSTAINED WIND
            41 MPH.

&&

MEJ
Local storm report, Jun 13, 8:21 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     1 W GARRISON            47.65N 101.43W
06/13/2022  M69 MPH          MCLEAN             ND   ASOS

            ASOS STATION KN60 GARRISON.

&&

MEJ
Local storm report, Jun 13, 8:52 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
852 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 NE DOUGLAS            47.91N 101.43W
06/13/2022  E1.25 INCH       WARD               ND   PUBLIC

            RELAYED THROUGH SOCIAL MEDIA. TIME ESTIMATED
            FROM RADAR.

&&

MEJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:02 PM CDTSpecial Weather StatementBISMcLean28 min
Jun 13, 7:14 PM CDTSevere Thunderstorm WarningBISMcLean, Ward61 min
Jun 13, 8:02 PM CDTSevere Thunderstorm Warning Considerable damage threatBISMcHenry, McLean, Sheridan, Ward58 min
Jun 13, 8:54 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Pierce, Sheridan66 min
Jun 13, 8:57 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan63 min
Jun 13, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatBISMcHenry, Pierce, Sheridan, Wells66 min
Jun 13, 10:56 PM CDTSevere Thunderstorm WarningBISWells34 min
Jun 13, 11:28 PM CDTSevere Thunderstorm Warning Considerable damage threatBISFoster, Wells47 min
Jun 14, 3:31 AM CDTSpecial Weather StatementBISStutsman44 min
Jun 14, 4:43 AM CDTSevere Thunderstorm Warning Considerable damage threatBISDickey64 min
Jun 14, 5:20 AM CDTSevere Thunderstorm Warning Considerable damage threatBISLaMoure70 min
Jun 14, 2:45 PM CDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 24 more34 hr

Nearby

Tornado Warnings in North Dakota, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.